Antibiotics might clear up an infection, but they can disrupt the beneficial bacteria in your system, leaving you feeling a little off in unexpected places. We had a board-certified physician weigh in on the matter, and here is her advice.
I am on antibiotics (Clindamycin) to clear up an infected tooth before having a root canal. Good times, I know. I haven't taken antibiotics in years, but know that they give me a serious yeast infection. I have upped my yogurt intake to twice daily and have been taking a probiotics pill twice a day too. Is that overkill? Should I be doing more? And if so, what do you recommend to keep the secondary yeast problem at bay? Thanks!
— Possibly Over-proactive
First off, I'd like to give you well wishes on a speedy recovery from your recent root canal! I'm really glad you asked this question, because antibiotics are some of the most commonly prescribed medications, and for women, taking antibiotics can definitely lead to yeast infections. To see why antibiotics can lead to yeast infections and what you can do to try to prevent it, keep reading.